New York, 2008

Flash Flood in New York, July 9, 2008

July 9, 2008 · NWS ALY · 1 event in 1 county or zone

The passage of a cold front, along with very warm and moist air in place, led to the development of scattered thunderstorms across portions of east central New York during Wednesday afternoon on July 9th. Localized flash flooding was reported in Rensselaer County due to thunderstorms containing very heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The passage of a cold front, along with very warm and moist air in place, led to the development of scattered thunderstorms across portions of east central New York during Wednesday afternoon on July 9th.

Localized flash flooding was reported in Rensselaer County due to thunderstorms containing very heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 9, 2:45 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 9, 2:45 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 9 2008

.SYNOPSIS...
A COLD FRONT...MOVING INTO WESTERN NEW YORK STATE...WILL WORK ACROSS
THE REGION OVERNIGHT. SLIGHTLY COOLER AND MUCH DRIER AIR WILL TAKE
HOLD ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATCHING SCATTERED SHOWERS AND STORMS POP UP AND MOVE ACROSS OUR
REGION. ONE ROGUE STORM OVER IN BRATTLEBORO PRODUCE SIGNIFICANT WIND
DAMAGE DESPITE THE FACT THE CELL WAS WELL BELOW SEVERE
THRESHOLD...WITH ELEVATED CORE OF MAX WINDS NO HIGHER THAN 46 KTS AT
8000 FEET AND VILS IN THE 40S (AS OPPOSED TO THE VIL OF THE DAY
BEING CLOSER TO 60). WE ARE ACTUALLY SEEING SOME SUBSIDENCE IN THE
WAKE OF A PRE-FRONTAL TROUGH WHICH HAS ALLOWED FOR SOME BREAKS OF
SUNSHINE...WHICH IS LIKELY FURTHER DESTABILIZING THE ATMOSPHERE.
CERTAINLY NOT OUT OF THE WOODS YET...AND THE THREAT OF SEVERE
REMAINS SLIGHT.

FOR NOW...WILL CONTINUE WITH IDEA THAT THUNDERSTORMS COULD CONTAIN
STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. LAPSE RATES
REMAIN MODEST AT BEST (GENERALLY AT OR BELOW 6.0 C/KM).
HOWEVER...MSAS ANALYSIS SCBAPES RANGE FROM 1000-2000 J/KG FROM
ALBANY SOUTH AND EAST. IF A WATCH IS NEEDED...WILL BEEF UP
WORDING.

IT LOOKS AS IF THE REAL COLD FRONT WILL NOT CROSS OUR REGION UNTIL
AFTER 00Z. SHOWERS COULD LINGER UNTIL AROUND MIDNIGHT...BUT THE
THREAT OF SEVERE SHOULD DIMINISH AFTER SUNDOWN.

UPSTREAM TEMPS INDICATE LOW TEMPERATURES IN THE 50S NW OF
ALBANY...60-65 FROM ALBANY SOUTH AND EAST. A BLEND OF MODEL
GUIDANCES ARE ACCEPTED AND APPEAR TO CAPTURE THIS TREND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPSTREAM DEWPOINTS IN THE LOWER 50S SHOULD BE MOVING INTO OUR REGION
ON THURSDAY ALONG WITH GUSTY WEST BREEZE. A MUCH MORE COMFORTABLE
FEELING DAY WITH LOTS OF SUNSHINE. SCATTERED CU SHOULD BE MAINLY
CONFINED TO THE HIGHER TERRAIN. GUSTS UP TO 30 MPH CAN BE EXPECTED
OVER THE HIGHER TERRAIN...25 VALLEY LOCATIONS. WENT WITH A BLEND OF
ALL MACHINE GUIDANCE FOR HIGH TEMPERATURES.

A GOOD NIGHT FOR SLEEPING FOLLOWS ON THURSDAY NIGHT AS HIGH PRESSURE
CRESTS JUST TO THE SOUTH. WITH A MAINLY CLEAR AND SLACKENING
WINDS...GOOD RADIATIONAL COOLING IN OUR SHELTERED
VALLEYS...TEMPERATURES COULD FALL AS LOW AS THE UPPER 40S...WHILE
MOST AREAS WILL BE IN THE 50S. WENT WITH A BLEND OF MODEL
GUIDANCE...BUT TWEAKED A FEW OF OUR USUAL COOLER PLACES.

ON FRIDAY...WHILE STARTING OUT MAINLY SUNNY AND DRY...BOTH THE GFS
AND NAM ELUDE TO SOME DYING MCS TRYING TO MOVE ACROSS AT LEAST THE
NORTHERN FRINGES OF OUR REGION. THIS WOULD FORM ALONG AN UPPER LEVEL
WARM FRONT...MOVING ACROSS THE REGION. HAVE INTRODUCED SLIGHT POPS
BY AFTERNOON EVERYWHERE...LOW CHANCES NW. H850 TEMPERATURES WARM
FROM ABOUT 12C TO 15C...SO KEPT TEMPERATURES ABOUT THE SAME AS
THURSDAY SINCE THERE COULD BE A BIT MORE CLOUDS COVER...AND A COOLER
MORNING TO START OFF.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEEKEND STARTS OFF WITH INCREASING HEAT AND HUMIDITY AS HIGH
PRESSURE MOVES OUT OVER THE NORTH ATLANTIC...AND A MOIST SOUTHERLY
FLOW ENSUES.  A COLD FRONT PASSES THROUGH DURING THE DAY ON
SUNDAY...WITH A WAVE OF LOW PRESSURE DEVELOPING ALONG IT AS IT
PASSES OFF THE DELMARVA.  THUS...POPS REMAIN IN THE CHANCE CATEGORY
UNTIL TUESDAY.  THEN...HIGH PRESSURE FINALLY BUILDS IN.  WENT WITH
THE MOS GUIDANCE...WHICH STICKS CLOSE TO THE MEX...EXCEPT FOR THE
SUNDAY MORNING LOWS...WENT COOLER.  THE FIRST HALF OF NEXT WEEK WILL
FEATURE SEASONABLE TEMPERATURES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
WE ARE STILL IN SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

SCATTERED SHOWERS AND STORMS CONTINUE ON THE RADAR SCREEN. THE
BIG QUESTION REMAINS WHETHER OR NOT COVERAGE WILL INCREASE AND
BECOME BETTER ORGANIZED. LOTS OF CLOUDS UPSTREAM ARE A MITIGATING
FACTOR. A PRE-FRONTAL BOUNDARY ALREADY SLIPPED TO OUR EAST...BUT ALL
IT DID WAS SHIFT THE WIND BUT THE DEWPOINTS REMAINS HIGH. THE SKY
HOWEVER...AS BRIEFLY CLEARED OUT WHICH WILL ALLOW FOR FURTHER
DESTABILIZATION. ANOTHER TROUGH MIGHT STILL MOVE THROUGH LATE IN THE
AFTERNOON...AND THE REAL COLD FRONT TONIGHT. EXPECT AT LEAST A
SMATTERING OF SHOWERS AND POSSIBLE STORMS THROUGH THE
AFTERNOON...BRIEFLY DROPPING CONDITIONS TO IFR. THERE IS AN OUTSIDE
CHANCE OF ANY STORM TO BECOME BRIEFLY STRONG TO SEVERE...PRODUCING
GUSTY WINDS. FOR NOW...CONTINUE THE CB PHILOSOPHY WITH TEMPO SHOWERS.

THE NEXT BIG CHALLENGE IS WHETHER OR NOT THERE WILL FOG OVERNIGHT.
GOOD PRESSURE RISES UPSTREAM INDICATE THAT WE MIGHT KEEP ENOUGH OF
BREEZE TO MINIMIZE FOG FORMATION. THATS HOW WE ARE PLAYING IT
NOW...OF COURSE THAT THINKING COULD CHANGE. STILL HAVE MVFR FOG AT
KGFL AND KPOU OVERNIGHT AND THIS FOG POTENTIAL WILL CONTINUE TO BE
MONITORED.

VFR WITH UNRESTRICTED VISIBILITIES EXPECTED ON THURSDAY. THERE WILL
BE A GUSTY WNW BREEZE...ESPECIALLY AT ALBANY WHERE IT COULD GUST
PAST 20KTS AT TIMES.

OUTLOOK...
FRIDAY...VFR...SLGHT CHC PM -TSRA.
SAT...VFR...POSS MAINLY ISOLD -SHRA.
SUN AND MON...VFR/MVFR...CHC -SHRA/TSRA.
TUE AND WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
EXPECT SCATTERED SHOWERS AND STORMS THROUGH THIS EVENING...BECOMING
ISOLATED THEN ENDING OVERNIGHT. MUCH DRIER WEATHER ON TAP FOR
THURSDAY ALONG WITH A GUSTY W OR NW WIND. RH NEAR 100 PERCENT
TONIGHT...DROPPING TO 30-40 PERCENT THURSDAY AFTERNOON...EXCEPT
40-50 PERCENT ACROSS THE ADIRONDACKS. A FULL RECOVERY WITH DEW
EXPECTED THURSDAY OVERNIGHT AND RH VALUES DROPPING TO SIMILAR VALUES
ON FRIDAY. AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE ON
FRIDAY...MAINLY NORTH AND WEST OF ALBANY.

&&

.HYDROLOGY...
SOME OF THE STORMS TODAY HAVE BEEN RAINERS PRODUCING WELL OVER AN
INCH IN A FEW SPOTS. MORE RAINERS CAN BE EXPECTED THROUGH THIS
EVENING...WITH LOCALIZED AREAS RECEIVING AN ADDITIONAL INCH OR
TWO...WHILE RIVER BASIN AVERAGES WILL BE CLOSE TO A QUARTER OF AN
INCH. MOST WATERSHEDS WILL NOT SEE ANY RESPONSES...BUT IF A SLOW
MOVING THUNDERSTORM WERE TO MOVE A CRITICAL LOCATION OF A STREAM OR
EVEN A SMALL RIVER...SHARP WITHIN BANK RISES ARE POSSIBLE. IN
ADDITION...LOCALIZED HEAVY RAIN WILL PRODUCE LOCALIZED PONDING ON
ROADWAYS AND AREAS OF POOR DRAINAGE.

AFTER THIS EVENING...OUR WEATHER WILL TURN DRY AND REMAIN THAT DAY
AT LEAST IN FRIDAY. ON FRIDAY...A WARM FRONT MIGHT TOUCH OFF SOME
SCATTERED SHOWERS AND STORMS...OR PERHAPS AN MCS. HOWEVER...THE AIR
WILL BE DRY AND ANY MCS WILL LIKELY NOT PRODUCE ENOUGH RAINFALL TO
PRODUCE ANY RESPONSES. MORE DRY WEATHER SATURDAY...WITH THE NEXT
CHANCE OF SHOWERS ON SUNDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HELLER
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 9, 4:51 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
551 PM EDT WED JUL 9 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
551 PM EDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS WILL CONTINUE UNTIL ABOUT
MIDNIGHT. THE STORMS WILL MOVE WEST TO EAST ABOUT 25 MPH. A FEW OF
THESE COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES. THIS TYPE OF RAINFALL COULD PRODUCE ADDITIONAL PONDING OF
WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 12:55 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT WED JUL 9 2008

VTZ013-014-091900-
BENNINGTON VT-WESTERN WINDHAM VT-
155 PM EDT WED JUL 9 2008

...STRONG THUNDERSTORMS IN BENNINGTON AND WESTERN WINDHAM COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DORSET TO 10 MILES SOUTHWEST OF SHAFTSBURY...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF DANBY TO HOOSICK
FALLS...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
HIDDEN VALLEY...SHAFTSBURY AND ARLINGTON BY 200 PM EDT
MANCHESTER CENTER AND MANCHESTER BY 205 PM EDT
STRATTON AND LONDONDERRY BY 235 PM EDT

RAINFALL AMOUNTS MAY APPROACH AN INCH AN HOUR FROM THIS LINE OF
THUNDERSTORMS.

WASULA
Special weather statement, Jul 9, 1:05 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT WED JUL 9 2008

MAZ001-NYZ053-054-VTZ013-091900-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
NORTHERN BERKSHIRE MA-
205 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN WESTERN BENNINGTON...NORTHERN RENSSELAER
AND NORTHERN BERKSHIRE COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GRAFTON...OR
ABOUT 6 MILES SOUTHWEST OF HOOSICK FALLS...AND MOVING EAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOOSICK FALLS BY 220 PM EDT
POWNAL BY 240 PM EDT
BENNINGTON BY 250 PM EDT
6 MILES NORTHWEST OF STAMFORD BY 300 PM EDT

RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH TO AN INCH
FROM THIS THUNDERSTORM.

WASULA
Special weather statement, Jul 9, 1:53 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
253 PM EDT WED JUL 9 2008

CTZ001-013-NYZ065-066-091945-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-
253 PM EDT WED JUL 9 2008

...STRONG THUNDERSTORMS IN SOUTHEASTERN DUTCHESS AND IN LITCHFIELD
COUNTIES...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM CORNWALL BRIDGE TO KENT TO PAWLING...OR ALONG A
LINE EXTENDING FROM 13 MILES WEST OF TORRINGTON TO 13 MILES NORTH OF
NEW MILFORD TO PAWLING...AND MOVING EAST AT 24 MPH.  RAINFALL
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE BY 300 PM EDT
NEW PRESTON BY 310 PM EDT
NEW MILFORD BY 315 PM EDT
TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 320 PM EDT
WOODBURY CENTER...WOODBURY AND THOMASTON BY 340 PM EDT
TERRYVILLE BY 345 PM EDT

ELH/TAW
Local storm report, Jul 9, 2:04 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     BRATTLEBORO             42.86N 72.57W
07/09/2008                   WINDHAM            VT   DEPT OF HIGHWAYS

            NUMEROUS TREES AND POWERLINES DOWN. ROUTE 5 WAS PARTIALLY
            CLOSED BETWEEN BRATTLEBORO AND GUILFORD.

&&

BGM
Special weather statement, Jul 9, 2:40 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT WED JUL 9 2008

CTZ001-013-092030-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
340 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW
PRESTON...OR ABOUT 9 MILES NORTHEAST OF NEW MILFORD...AND MOVING EAST
AT 23 MPH.

THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD AND LITCHFIELD GREEN BY 355 PM EDT
THOMASTON BY 405 PM EDT
6 MILES SOUTH OF TORRINGTON BY 410 PM EDT
6 MILES NORTH OF TERRYVILLE BY 415 PM EDT
6 MILES SOUTH OF NEW HARTFORD BY 430 PM EDT

RAINFALL AMOUNTS MAY REACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

WASULA
Special weather statement, Jul 9, 2:45 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 9 2008

MAZ001-NYZ054-VTZ013-092030-
EASTERN RENSSELAER NY-BENNINGTON VT-NORTHERN BERKSHIRE MA-
345 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN NORTHERN RENSSELAER COUNTY MOVING INTO
SOUTHERN BENNINGTON AND NORTHERN BERKSHIRE COUNTIES...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BERLIN...OR
ABOUT 11 MILES WEST OF NORTH ADAMS...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF NEW ASHFORD BY 350 PM EDT
WESTON FIELD...WILLIAMSTOWN AND POWNAL BY 400 PM EDT
7 MILES NORTHWEST OF ADAMS BY 405 PM EDT
NORTH ADAMS BY 410 PM EDT
STAMFORD AND 7 MILES NORTHWEST OF FLORIDA BY 420 PM EDT
READSBORO BY 430 PM EDT

RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

WASULA

The radar

The Albany radar (KENX), 53 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Rensselaer

When
July 9, 5:24 PM EST to 7:30 PM EST
Where
Rensselaer County, 0.78 mi NNW of Bucks Corner to 1.33 mi NNW of Bucks Corner
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.691, -73.433

Plank Road near County Route 41 was washed out due to torrential rainfall from a thunderstorm.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122701.